MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC KONECT RESILIA AORTIC VALVED CONDUIT AVC; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES LLC KONECT RESILIA AORTIC VALVED CONDUIT AVC; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11060A
Medical Device Problem Codes Microbial Contamination of Device (2303); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Endocarditis (1834); Insufficient Information (4580)
Date of Event 11/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was learned through implant patient registry that a 23mm 11060a aortic valve in aortic position was explanted after an implant duration of two (2) months, twenty-three (23) days due to unknown reason.The replacement is another 23mm 11060a konect resilia valved conduit.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections: b4, b5, b7, g3, g6, h2, h6 (clinical code, device code, and type of investigation).H11: corrective data: based on the additional information obtained, this event is no longer considered reportable, and this correction is being submitted.All pertinent information available to edwards lifesciences has been submitted.
 
Event or Problem Description
It was learned through implant patient registry and medical record that a 23mm 11060a aortic valved conduit in aortic position was explanted after an implant duration of two (2) months, twenty-three (23) days due to recurrent bioprosthetic endocarditis.The replacement is another 23mm 11060a konect avc.The patient was discharged on pod #16.Per medical record: the patient was discharged and completed 6 weeks of antibiotics from her index aortic valved conduit implant due to endocarditis.The patient presented two (2) months and 21 days later with right elbow pain for which there was concern for septic elbow, the cultures were negative, elbow pain presumed embolic.A tee revealed a new vegetation on the aortic valve and moderate mr.The indication for surgery recurrent endocarditis.The patient underwent redo sternotomy, aortic annular reconstruction with bovine pericardium, aortic root replacement using a 23mm 11060a aortic valve using a cabrol technique with reimplantation of the coronaries and mvr using a 27mm mitris valve, and pacemaker generator and lead removal.Vegetations on the aortic valve were sent for culture.There was phlegmon around the aortic root.The mitral valve was explanted and replaced due to concern for drop lesions on the leaflet.The aortic mitral curtain was intact.It is noted post implant heart function looked preserved; valves looked well seated without any significant leaks.The patient was transferred to cticu in critical but stable condition.A leadless pacemaker was implanted on pod #8.

Brand Name
KONECT RESILIA AORTIC VALVED CONDUIT AVC
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key18319632
Report Number2015691-2023-18341
Device Sequence Number7129467
Product Code LWR
UDI-Device Identifier00690103201383
UDI-Public(01)00690103201383(17)240531
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11060A
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer12/15/2023
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexFemale